MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 31-aug-2025, the healthcare professional reported that during a mechanical thrombectomy procedure there was issue with the use of an embotrap device.Additional information is pending.On 04-sep-2025, additional information was received.Per the information, the procedure was a mechanical thrombectomy procedure targeting an occlusion in the distal m1 segment of the middle cerebral artery (mca).A 125cm cereglide 71 intermediate catheter was used as aspiration catheter with an envi¿-sr (neurovasc technologies) and a solitaire¿ revascularization device (medtronic) were used.After several passes, the thrombus could not be removed and the 5mm x 37mm embotrap iii revascularization device (et309537 / 25d152av) was used.When the embotrap iii device was inserted into the concomitant phenom ¿ 21 catheter (medtronic), the embotrap iii became stuck and could not be delivered, rendering it unusable.The procedure was aborted with tici score of 1.There was no negative impact on the patient.Preliminary photos of the device were added to the complaint on 07-sep-2025.On 08-sep-2025, additional information was received.The information confirmed the target was an occlusion in the distal m1 of the mca.There was no negative patient impact.The embotrap iii was removed without any issue.No further additional information can be obtained.Based on the review of the preliminary photos completed on 31-oct-2025, the issue reported meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available/reported.Section h.3: the product was received in the product analysis lab on 01-oct-2025.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The preliminary photos were reviewed by the product analysis team.The review is documented below.[photo review]: after reviewing the provided photographs, it was observed that the inner channel was in contact with the outer cage, it could not be confirmed from the photos if the deformation was permanent.Minor deformation was observed in the distal end of the device at the outer cage.Minor off set coils were observed at the distal coil.No abnormalities were observed in the proximal side or other areas.A review of the manufacturing documentation associated with this lot (25d152av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.All products rejected during manufacturing were identified as scrap and properly accounted for.The complaint event states that the phenom 21 microcatheter became stuck, this cannot be confirmed from the photographs provided.Additionally, no damage on the embotrap iii device was mentioned in the complaint description.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the examination under magnification of the returned embotrap device showed no evidence of damage and deformation to the stent body.The proximal coil was present and intact, however the bond connecting the proximal coil to the stent body was not intact, allowing the stent to rotate freely around the wire.The complaint report detailed that during the procedure, the stent became stuck and could not be delivered, becoming unusable.The physician wanted to know whether the connection between the stent and the delivery wire had weakened.Therefore, the complaint is confirmed.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all the markers present across the stent body.The bond between the proximal coil and the proximal section of the stent had been broken during the procedure, and the damage was evident upon visual inspection.Each embotrap device is 100% inspected, therefore, any damage on the device prior to shipping would have been seen.The returned device could be advanced and retracted through a 0.0195-inch id tube without resistance.In attempt to recreate the reported event with sample devices, it was confirmed that advancing a deployed embotrap device against an obstruction and simultaneously torquing the device can cause severe deformation at the part of the device where the proximal coil meets the stent body.The minor dislocation on the distal coil could also be indicative of advancing the device against an obstruction.However, the permanent damage observed on the returned device could not be recreated as part of the potential cause assessment.The ifu states ¿do not torque or rotate the device¿ and ¿do not advance the device after it has been deployed or partially deployed from the microcatheter¿.Based on the complaint details, it cannot be confirmed that the device was used in this way.Therefore, the root cause for this complaint cannot be confirmed.While the main aspect of the complaint event (weakened connection between the stent and the wire) is confirmed, the root cause could not be determined.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.A review of the manufacturing documentation associated with this lot: (25d152av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.All products rejected during manufacturing were identified as scrap and properly accounted for.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key23439757
Report Number3011370111-2025-00112
Device Sequence Number20023173
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)280408(10)25D152AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number25D152AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM ¿ 21 CATHETER (MEDTRONIC).
Patient SexUnknown